Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 90, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 3, 2000, 9:02 PM EDT for Robeson County, North Carolina; Dillon County, South Carolina. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2000, 9:02 PM EDT (01:02 UTC)
- Expired
- Jun 3, 2000, 10:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties Robeson County, NC, Dillon County, SC
The radar
The Wilmington radar (KLTX), 95 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 9:35 PM EDT | Hail 1.75 | Barnesville, NC | Public reported marble up to golfball size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1285 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 040103 SVRILM NCC155-SCC033-040200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 902 PM EDT SAT JUN 3 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DILLON COUNTY IN NORTHEAST SOUTH CAROLINA ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 1000 PM EDT * AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LITTLE ROCK...OR ABOUT 5 MILES NORTH OF DILLON...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR SOUTH OF THE BORDER AT 920 PM EDT ROWLAND AT 925 PM EDT PURVIS AT 935 PM EDT RAYNHAM AT 950 PM EDT BARNESVILLE AT 1005 PM EDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ LAT...LON 3457 7949 3439 7947 3438 7897 3464 7899
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:25 PM EDT, 6 hours 37 minutes earlier.
Area forecast discussion, Jun 3, 2:25 PM EDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 225 PM EDT SAT JUN 3 2000 TEMPS HAVE SOARED INTO THE 90 TO 95 DEGREE RANGE ACROSS CWA WITH DEWPOINTS IN THE BALLPARK OF 70 DEGREES PROVIDING A HOT AND HUMID AFTN. HOWEVER...ATMOSPHERE CAPPED AT THIS POINT WITH ONLY CI CLOUDS MOVING OVER US. AS FRONT NEARS THIS EVENING AND BETTER DYNAMICS TO WORK WITH...EXPECT ATMOSPHERE TO DESTABILIZE AND CHC OF SHOWERS AND TSTMS TO INCREASE. MODELS HINTING AT BEST LIFT AND DYNAMICS AROUND MIDNIGHT TNGT AS FRONT STALLS OUT OVER CWA. LOW PROGGED TO FORM ALONG FRONT IN SC OVERNIGHT AND SYSTEM REMAINS STALLED OUT INTO SUN. THIS FEATURE IN PLACE ALONG WITH UPPER LEVEL IMPULSES MOVING THROUGH IN THE UPPER LEVEL NEARLY ZONAL FLOW WILL PROVIDE FOR CONTINUED CHC OF SHOWERS AND TSTMS SUN/SUN NIGHT. WILL GO WITH POPS IN THE 30/40 PERCENT RANGE. MORE CLOUD COVER SUN AND E/NE FLOW WILL HELP SURPRESS HIGH TEMPS. GUIDANCE NUMBERS LOOK REASONABLE. CWF: SOUTHWARD SINKING FRONT TO MAKE WINDS FCST TRICKY THIS PKG. WILL CONTINUE THINKING OF STALLING FRONT ALONG NC/SC COASTAL BORDER AND GIVING NC THE MORE E/NE WIND COMPONENT WITH SC WATERS REMAINING S/SE. SPEEDS 15 KT OR LESS WITH SEA 3 TO 4 FT AT MOST. AS NEXT FRONT NEARS ON MON WILL INCLUDE MENTION OF INCREASING SW FLOW OVER ALL WATERS. POSSIBILITY OF SCA MON NIGHT AND TUE AS SECOND FRONT NEARS/CROSSES REGION. PRELIMINARY CCF: ILM EB 070/084 068/087 068 30543 FLO EB 069/086 068/089 066 30543 MYR EB 070/082 069/085 068 30543 .ILM...NONE. PJN
In the hours before
Local storm report, Jun 3, 7:07 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
707 PM EDT SAT JUN 3 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 5 SW GARLAND NC WIND DAMAGE
06/03/00 BLADEN TREES DOWN AT INTERSECTION
OF ROUTE 701 AND 210
NNNNLocal storm report, Jun 3, 7:50 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
750 PM EDT SAT JUN 3 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 5 SW GARLAND NC WIND DAMAGE
06/03/00 BLADEN TREES DOWN AT INTERSECTION
OF ROUTE 701 AND 210
0740 PM LUMBERTON NC .75 INCH HAIL
06/03/00 ROBESON SPOTTER REPORTED DIME
SIZE HAIL ON SE SIDE
AT LONG BRANCH COUNTRY STORE
NNNNLocal storm report, Jun 3, 8:44 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
843 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 5 SW GARLAND NC WIND DAMAGE
06/03/00 BLADEN EMC REPORTED STRUCTURE
DAMAGE TO A HORSE BARN AND
SEVERAL TREES DOWN. ALSO
NOTED DAMAGE TO GARDENS
...LIKELY A RESULT OF
OF LARGE HAIL.
NNNN
CRMLocal storm report, Jun 3, 8:55 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
855 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM BLADENBORO NC .75 INCH HAIL
06/03/00 BLADEN EMC REPORTED DIME SIZE
HAIL.
NNNN
CRMThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:23 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 67 min |
| Jun 3, 8:58 PM EDT | Severe Thunderstorm Warning | ILM | Columbus | 62 min |
| Jun 3, 8:43 PM EDT | Severe Thunderstorm Warning | ILM | Darlington | 47 min |
| Jun 3, 9:53 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Marion | 67 min |
| Jun 3, 10:53 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Marlboro | 67 min |
| Jun 4, 3:03 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 42 min |
| Jun 4, 3:44 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.